See Alike in...

Alike App

Browser

microwavedfishsticks

700d

I’ve always had crappy periods (didn’t start menstruating until high school). They’ve always been irregular, sometimes over a week long, painful, and I always get very nauseous and my face looks gray/washed out. I started birth control pills (extended cycle) and those helped, but even when I get to the “period” week once every three months it’s still super painful and nauseating. I’ve never been given an explanation why this happens but I found that a lot of my experience lines up with endometriosis. But my OBGYN never mentioned it, they just put me on the pill without any other questions. Is there anything I can/should do?

Top reply
    • Ameg

      654d

      Also you can mention to your obg/gyn about endometriosis. Mention all your concerns and make sure you are heard. If you don’t feel you are being taken serious, get another opinion. I too didn’t get my period to high school and was 16.5yrs old lol. Mine were heavy, painful cramps, nauseous and would get bad cramps the week before and week after period sometimes. They were never regular either. I started on the pill I think like a year or two after I started having a period. It mainly helped. I do believe the few times I came off (aka forgot to refill for like 3 weeks) I’m pretty sure I get painful ovarian cysts. I had to switch my pill because after about a decade of taking the same one I started getting severe depression during the pms times. Best of luck! Just be sure your voice is heard! 🙂

    • Ameg

      654d

      Also you can mention to your obg/gyn about endometriosis. Mention all your concerns and make sure you are heard. If you don’t feel you are being taken serious, get another opinion. I too didn’t get my period to high school and was 16.5yrs old lol. Mine were heavy, painful cramps, nauseous and would get bad cramps the week before and week after period sometimes. They were never regular either. I started on the pill I think like a year or two after I started having a period. It mainly helped. I do believe the few times I came off (aka forgot to refill for like 3 weeks) I’m pretty sure I get painful ovarian cysts. I had to switch my pill because after about a decade of taking the same one I started getting severe depression during the pms times. Best of luck! Just be sure your voice is heard! 🙂

    • Tokyo

      698d

      There are many types of the pill. Talk to your OBGYN whenever you feel that the birth control pill he gave you isn’t right for you, and ask for another one.

    • Mz505

      699d

      Hello and I was 9 years old and in 4th grade when I starting having menstrual cycles the only thing that worked for me was the Depo Provera Shot it’s given every 3 months . I no longer have heavy periods or the bad cramping to where I had to call out sick from school or work.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion